Kentucky, 2019

Hail and Damaging Winds in Kentucky, May 29, 2019

May 29, 2019 · NWS JKL · 18 events in 8 counties and zones

The combination of an upper level impulse and southward sagging frontal boundary out of the Ohio Valley brought a line of strong to severe thunderstorms across eastern Kentucky. The most intense of these storms moved through far eastern Kentucky, including Prestonsburg where a 70-80 mph downburst blew half the roof off of a hock shop building.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
1
Injuries
0
Property damage
$210,000
Crop damage
$10,000
Events
18

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS JKL wrote it up.

The combination of an upper level impulse and southward sagging frontal boundary out of the Ohio Valley brought a line of strong to severe thunderstorms across eastern Kentucky. The most intense of these storms moved through far eastern Kentucky, including Prestonsburg where a 70-80 mph downburst blew half the roof off of a hock shop building.

A man driving on West Court Street was crushed by this roof, resulting in his death. Damage stretched for about 1 mile through the city. Severe winds blew out a few of the windows of a 2 story building on West Court Street, while a large healthy poplar tree was uprooted.

Elsewhere, from West Liberty and Jackson eastward through Pike County, mainly tree damage was sustained. In Letcher County, a rotating supercell produced quarter to golf ball sized hail near Jenkins, while Somerset experienced isolated damage from a thunderstorm wind gust on the southwest flank of the line of storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Jackson, KY wrote its last area forecast discussion before the first event at May 29, 11:43 AM EST, 26 minutes earlier.

Area forecast discussion, May 29, 11:43 AM EST, 26 minutes before
AREA FORECAST DISCUSSION
National Weather Service Jackson KY
1243 PM EDT Wed May 29 2019

.UPDATE...
Issued at 1244 PM EDT WED MAY 29 2019

Have made multiple updates throughout the morning and noon hour,
namely to adjust for the current radar trends as a broken
convective line moves into the CWA, with more pop-up storms
expected, and to adjust the near-term temperatures and diurnal
curve based on their impact. Unfortunately, CAMs have really not
had a good handle on this system, initializing too far north and
showing much less individual cells. Through the rest of the
afternoon they show the current NW to SE progression being broken
up, and a new west to east progression of the left half of the
line. Tried to match up grids with the ongoing conditions as well
as with these trends, but will continue to update as needed as
things evolve. All updates have been published and sent to
NDFD/web.

UPDATE Issued at 732 AM EDT WED MAY 29 2019

Current radar shows convection moving into northern/central
Kentucky and parts of West Virginia. The Hi-Res models still
indicate that the main round of convection will be in the
afternoon. Updated PoPs slightly to account for current radar
trends. Also, winds are beginning to pick up in the north, with
gusts around 15 knots observed at the SYM TAF site. Other than
this, ingested the latest observations and blended into the
morning hours. Updates have been sent.

&&

.SHORT TERM...(Today through Thursday)
Issued at 522 AM EDT WED MAY 29 2019

At present, a surface low pressure system is located over the
central Great Plains with a stationary front over the upper Ohio
Valley and a cold front extending from northeastern Kansas through
northern Texas. Surface high pressure continues to dominate the
southeastern CONUS as well. Aloft, the ridge over the southeastern
CONUS extending up into Kentucky will flatten, causing the flow
to become more zonal through the end of the short term. Today, a
shortwave will progress over the Ohio Valley, providing upper
level forcing for storm development expected this afternoon.

Chances for showers and storms will increase from north to south
through the day today. However, portions of the Cumberland Basin
will likely not see many showers or much storm activity. The
latest Hi-Res model guidance is moving away from mid-morning
convection and seems to favor activity during the afternoon
instead. With ample daytime heating by this time, this solution
seems more plausible. Therefore, have leaned more towards this
trend for PoPs this afternoon. Instability will be modest, but the
better instability looks to be north of the Mountain Parkway. In
fact, model soundings show MLCAPE around 2300 J/kg this afternoon.
Therefore, expecting any strong storms to be in these areas. The
CAMs and the HREF agree with this thinking as well. Furthermore,
the momentum transfer from BUFKIT model soundings allude to
another breezy day today. Sustained winds from 10 to 15 mph are
expected this afternoon, with wind gusts up to 25 mph.

Shower and thunderstorm chances will decrease later this evening,
with only the far north seeing slight chances into the overnight.
However, the cold front associated the low pressure system in the
Plains will move eastward towards the Ohio Valley Thursday. This
will increase chances of showers into Thursday afternoon. There
will also be the potential for thunderstorms during the afternoon
as well as gusty winds.

Current temperatures early this morning range from the mid 60s to
low 70s. Expecting high temperatures to be in the mid to upper
80s today. Overnight lows tonight will be in the lower to upper
60s, with the valleys in the far east a bit cooler due to some
clearing in cloud cover as well as light winds towards dawn. With
the approach of a cold front tomorrow afternoon, highs will be
slightly cooler, in the upper 70s to lower 80s.

.LONG TERM...(Thursday night through Tuesday)
Issued at 536 AM EDT WED MAY 29 2019

A cold front is forecast to be passing through the region from
northwest to southeast as the period starts. Showers and
thunderstorms, at least scattered in nature, will probably be
ongoing in association with it. Somewhat cooler and drier air will
arrive behind the front, but the push of the new air mass will not
be that strong. A mid/upper level shortwave trough is expected to
pass over on Friday, being the remnants of the upper low
currently over Nebraska. It appears as if there will still be
enough warmth/moisture left for it to produce another batch of
scattered showers/thunderstorms. Beyond this, an eastern CONUS
trough is forecast to deepen as an extension of the strong upper
low which currently dropping into southeast Canada. Falling
geopotential heights and ripples in the flow could allow for more
showers/thunderstorms during the weekend. At this time it does not
look like any kind of widespread heavy precip will occur, just an
extended period of unsettled weather. The development of the
upper trough will eventually allow for a more substantial change
in air mass. The ECMWF and GFS have some timing differences for
its full arrival, with the GFS being Sunday night, and the ECMWF
not until Monday. Either way, we should finally see temps and dew
points drop sufficiently to put an end to precip to start the
workweek.

&&

.AVIATION...(For the 12Z TAFS through 12Z Thursday morning)
ISSUED AT 732 AM EDT WED MAY 29 2019

VFR conditions will prevail through the TAF period. However, an
upper level disturbance will usher in chances for showers and
storms through the day today. Chances will be greater in the
afternoon for areas along and north of the Mountain Parkway.
Although, areas in the north are already seeing some shower
activity early this morning and have accounted for this in the SYM
TAF. Included mention of VCSH for LOZ for now, but uncertainty
remains if showers and storms would affect this site. Another
concern through the day will be sustained southwest winds from 10
to 15 knots, with wind gusts between 20 and 25 knots expected into
and through the afternoon. In fact, the SYM TAF site reported 15
knot wind gusts at issuance. However, winds are expected to
decrease to be light and variable this evening.

&&

.JKL WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

UPDATE...JMW
SHORT TERM...CGAL
LONG TERM...HAL
AVIATION...CGAL
Hazardous weather outlook, May 29, 3:42 AM EST, 8 hours 27 minutes before
Hazardous Weather Outlook
National Weather Service Jackson KY
442 AM EDT Wed May 29 2019

KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-301145-
Fleming-Montgomery-Bath-Rowan-Estill-Powell-Menifee-Rockcastle-
Jackson-Pulaski-Laurel-Wayne-McCreary-Whitley-Knox-Bell-Harlan-
Elliott-Morgan-Johnson-Wolfe-Magoffin-Floyd-Lee-Breathitt-Knott-
Owsley-Perry-Clay-Leslie-Letcher-Martin-Pike-
Including the cities of Flemingsburg, Camargo, Jeffersonville,
Mount Sterling, Owingsville, Morehead, Irvine, Ravenna,
Clay City, Stanton, Frenchburg, Brodhead, Mount Vernon, McKee,
Annville, Burnside, Somerset, London, Monticello, Stearns,
Whitley City, Corbin, Williamsburg, Barbourville, Middlesboro,
Pineville, Cumberland, Harlan, Sandy Hook, West Liberty,
Paintsville, Campton, Salyersville, Prestonsburg, Wheelwright,
Beattyville, Jackson, Hindman, Pippa Passes, Booneville, Hazard,
Manchester, Hyden, Jenkins, Whitesburg, Inez, Coal Run,
Elkhorn City, Pikeville, and South Williamson
442 AM EDT Wed May 29 2019

This hazardous weather outlook is for portions of eastern Kentucky.

.DAY ONE...Today and Tonight.

Thunderstorms are possible today. Some of these storms could
produce strong wind gusts.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

Thunderstorms will be possible at times from Thursday through
the day Friday, and also from Saturday through the day Sunday.
Some of the storms on Thursday may contain strong winds gusts.

.SPOTTER INFORMATION STATEMENT...

Spotter assistance may be needed to report high winds this
afternoon.

CGAL/HAL

In the hours before

Special weather statement, May 29, 9:55 AM EST, 2 hours 14 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1055 AM EDT Wed May 29 2019

KYZ044-291530-
Fleming-
1055 AM EDT Wed May 29 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHERN FLEMING
COUNTY...

At 1055 AM EDT, radar indicated strong thunderstorms were located
along a line extending from 11 miles northeast of Rome to Lewisburg
to 6 miles east of Georgetown. Movement was east at 65 mph.

Winds in excess of 40 mph are possible with these storms.

Locations impacted include...
Flemingsburg, Fairview, Pecks Ridge, Craintown, Mount Carmel, Nepton,
Cowan, Tilton, Foxport, Elizaville, Ewing and Flemingsburg Junction.

Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

LAT...LON 3849 8359 3844 8357 3830 8384 3834 8384
      3834 8386 3836 8388 3835 8390 3837 8390
      3836 8392 3842 8395 3845 8398 3849 8392
      3846 8385 3852 8364
TIME...MOT...LOC 1455Z 256DEG 55KT 3880 8326 3854 8377 3818 8444

JMW
Special weather statement, May 29, 10:49 AM EST, 1 hour 20 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1149 AM EDT Wed May 29 2019

KYZ044-050>052-291615-
Rowan-Montgomery-Fleming-Bath-
1149 AM EDT Wed May 29 2019

...AN AREA OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
MONTGOMERY...NORTHERN BATH...FLEMING AND NORTHWESTERN ROWAN
COUNTIES...

At 1148 AM EDT, strong thunderstorms were clustered over Sharpsburg,
or 11 miles northwest of Owingsville, moving northeast at 50 mph.

Wind gusts up to 50 mph are possible with this storm.

Locations impacted include...
Morehead, Flemingsburg, Owingsville, Marshall, Sharpsburg, Ramey,
Pecks Ridge, Reynoldsville, Wyoming, Sideview, Peasticks, Moore's
Ferry, Flat Creek, Odessa, Hilda, Bourbon Furnace, Pebble, Sharkey,
Slate Valley and Muses Mills.

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional
information and possible warnings from the National Weather Service.

LAT...LON 3843 8358 3840 8348 3838 8345 3839 8342
      3816 8347 3807 8405 3811 8408 3813 8407
      3817 8399 3832 8384 3836 8388 3835 8390
      3837 8390 3836 8392 3840 8394 3844 8390
      3848 8359
TIME...MOT...LOC 1548Z 247DEG 42KT 3823 8394

JG
Special weather statement, May 29, 11:45 AM EST, 24 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1245 PM EDT Wed May 29 2019

KYZ052-104-291715-
Rowan-Elliott-
1245 PM EDT Wed May 29 2019

...A STRONG THUNDERSTORM WILL AFFECT SOUTHEASTERN ROWAN AND ELLIOTT
COUNTIES...

At 1245 PM EDT, a strong thunderstorm was located over Crix, or near
Morehead, moving east at 35 mph.

Wind gusts up to 50 mph and pea size hail are possible with this
storm.

Locations impacted include...
Sandy Hook, Wagner, Wagner Store, Fannin Valley, Elliottville,
Newfoundland, Haldeman, Vale, Christy, Farley, Lytten, Pelfrey, Hamm,
Minor, Bruin, Gates, Stark and Crix.

LAT...LON 3823 8309 3818 8305 3821 8301 3817 8298
      3818 8292 3812 8289 3810 8291 3809 8326
      3811 8328 3809 8330 3809 8339 3823 8341
      3826 8331 3821 8330 3819 8326 3820 8323
      3824 8322 3827 8317
TIME...MOT...LOC 1645Z 257DEG 29KT 3815 8333

JG
Special weather statement, May 29, 11:54 AM EST, 15 minutes before
Special Weather Statement
National Weather Service JACKSON KY
1254 PM EDT Wed May 29 2019

KYZ068-069-111-114-291730-
Jackson-Lee-Owsley-Rockcastle-
1254 PM EDT Wed May 29 2019

...A STRONG THUNDERSTORM WILL AFFECT NORTHWESTERN OWSLEY...JACKSON...
NORTHEASTERN ROCKCASTLE AND SOUTHWESTERN LEE COUNTIES...

At 1254 PM EDT, a strong thunderstorm was located over Eglon, or 7
miles west of McKee, moving east at 35 mph.

Wind gusts up to 50 mph and nickel size hail are possible with this
storm.

Locations impacted include...
McKee, Travellers Rest, Threelinks, Blake, Robinet, Zekes Point, Shop
Branch, Maulden, Mummie, Tyner, Privett, Bradshaw, Earnestville,
Brazil, Hurley, Ida May, Delvinta, Caryton, Loam and Herd.

LAT...LON 3749 8421 3756 8404 3757 8394 3755 8390
      3758 8388 3760 8376 3734 8373 3735 8376
      3734 8378 3734 8393 3736 8418
TIME...MOT...LOC 1654Z 257DEG 29KT 3746 8412

JG
Special weather statement, May 29, 12:02 PM EST, 7 minutes before
Special Weather Statement
National Weather Service JACKSON KY
102 PM EDT Wed May 29 2019

KYZ058>060-106-108-111-291745-
Menifee-Lee-Estill-Morgan-Wolfe-Powell-
102 PM EDT Wed May 29 2019

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT EASTERN POWELL...WEST
CENTRAL MORGAN...CENTRAL ESTILL...SOUTHERN MENIFEE...LEE AND WOLFE
COUNTIES...

At 101 PM EDT, radar indicated strong thunderstorms were located
along a line extending from Fagan to Jinks. Movement was east at 30
mph.

Wind gusts up to 50 mph and pea size hail are possible with these
storms.

Locations impacted include...
Irvine, Beattyville, Frenchburg, Campton, Henry, Fincastle, Ravenna,
Wellington, Campsites in the Indian Creek area of the Daniel Boone
National Forrest, Pilot, White Ash, Bowen, Leeco, Pekin, Omer, Pine
Ridge, Fagan, Patsey, Ezel and Alumbaugh.

LAT...LON 3793 8333 3771 8344 3753 8366 3757 8395
      3758 8396 3758 8397 3759 8407 3796 8370
TIME...MOT...LOC 1701Z 266DEG 27KT 3791 8370 3762 8400

JG

The radar

The Jackson,KY radar (KJKL), 47 km away, was scanning. The volume nearest the first event began at 17:08 UTC.

Open the radar archive at this moment

Event by event

15 thunderstorm wind, 3 hail. Local standard time, as filed.

Hail, Morgan

When
May 29, 12:09 PM EST
Where
Morgan County, Crockett
Measured
0.75 in hail
Reported by
911 Call Center
Coordinates
37.980, -83.100

Dispatch reported penny sized hail in Crockett.

Thunderstorm Wind, Morgan

When
May 29, 12:12 PM EST
Where
Morgan County, 0.93 mi SSW of Elder to 0.4 mi NE of Bonny
Measured
50 kt (58 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.937, -83.376

Dispatch reported trees blown down west of West Liberty, including near the intersection of Tabernacle Road and Kentucky Highway 705.

Thunderstorm Wind, Breathitt

When
May 29, 12:44 PM EST to 12:46 PM EST
Where
Breathitt County, 1.49 mi SSW of Elkatawa to 0.69 mi N of Jackson
Measured
51 kt (59 mph) estimated gust
Reported by
Public
Coordinates
37.530, -83.440

Citizens reported trees blown down in and southwest of Jackson.

Thunderstorm Wind, Magoffin

When
May 29, 12:52 PM EST
Where
Magoffin County, Mason
Measured
53 kt (61 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.720, -83.050

Dispatch reported multiple trees blown down along Kentucky Highway 7 south of Salyersville near the Mason area.

Thunderstorm Wind, Magoffin

When
May 29, 12:53 PM EST to 1:00 PM EST
Where
Magoffin County, 0.81 mi SW of Cyrus to 1.24 mi S of Ivyton
Measured
52 kt (60 mph) estimated gust
Reported by
NWS Employee
Coordinates
37.793, -83.042

An NWS Employee and local media relayed reports of trees and large limbs blown down from Cyrus through Ivyton.

Thunderstorm Wind, Floyd

When
May 29, 1:08 PM EST to 1:10 PM EST
Where
Floyd County, 1.78 mi WSW of West Prestonsburg to Prestonsburg
Measured
56 kt (64 mph) estimated gust
Property damage
$25,000
Reported by
Emergency Manager
Coordinates
37.660, -82.830

Emergency Management reported tree damage southwest of Prestonsburg, including one falling on a house as well as the top of a pear tree being broken off.

Thunderstorm Wind, Floyd

When
May 29, 1:11 PM EST to 1:13 PM EST
Where
Floyd County, 0.34 mi NNE of Prestonsburg to 0.83 mi ESE of Prestonsburg
Measured
70 kt (81 mph) estimated gust
Deaths
1 direct, 0 indirect
Property damage
$155,000
Crop damage
$10,000
Reported by
NWS Storm Survey
Coordinates
37.675, -82.778

A National Weather Service Meteorologist surveyed localized downburst winds in Prestonsburg. These winds caused sporadic damage throughout the community. The highest wind gust estimated was in downtown Prestonsburg on West Court Street |where one half of the roof of a hock shop building was lifted off. This roof landed on West Court Street, including on multiple vehicles, fatally wounding one person in a moving vehicle. Glass was also broken on multiple windows on the north side of the building. There were a number of other buildings and homes with minor roof |or gutter damage nearby, as well as a couple of uprooted trees near the downtown area. A HAM radio tower that had been mounted on the top of the annex building beside the jail and behind the courthouse in downtown Prestonsburg was also destroyed by thunderstorm wind gusts. The winds snapped the support wires that had been holding up the tower causing the tower to break in half and fall onto the roof of the building it had been mounted on and the ground next to the building. Wind speeds that uprooted a tree at a residence on South Highland Avenue were estimated to be in the upper end of the 70 to 80 mph range.

Thunderstorm Wind, Floyd

When
May 29, 1:15 PM EST
Where
Floyd County, 0.69 mi S of Allen
Measured
57 kt (66 mph) estimated gust
Property damage
$25,000
Reported by
Trained Spotter
Coordinates
37.610, -82.730

A trained spotter observed a tree blown over onto a house in Allen.

Thunderstorm Wind, Floyd

When
May 29, 1:23 PM EST
Where
Floyd County, 1.49 mi NNW of Salisbury
Measured
53 kt (61 mph) estimated gust
Reported by
Fire Department/Rescue
Coordinates
37.550, -82.730

Fire Rescue officials observed trees and limbs downed south of Arkansas.

Thunderstorm Wind, Floyd

When
May 29, 1:30 PM EST
Where
Floyd County, 0.69 mi N of Boldman
Measured
51 kt (59 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.540, -82.630

Broadcast media relayed a report of a tree being uprooted in Harold.

Thunderstorm Wind, Pike

When
May 29, 1:35 PM EST to 1:38 PM EST
Where
Pike County, 0.59 mi N of Broad Bottom to 0.55 mi E of Pikeville
Measured
55 kt (63 mph) estimated gust
Property damage
$5,000
Reported by
Emergency Manager
Coordinates
37.538, -82.598

Local Emergency Management reported a roof blown off of a carport on Venters Lane north of Pikeville, along with numerous trees blown down throughout Pikeville.

Thunderstorm Wind, Pike

When
May 29, 1:38 PM EST
Where
Pike County, 0.55 mi W of Hatfield
Measured
52 kt (60 mph) estimated gust
Reported by
911 Call Center
Coordinates
37.730, -82.380

Dispatch reported a tree was blown down onto a power line near Hatfield Station.

Thunderstorm Wind, Pulaski

When
May 29, 1:39 PM EST to 1:40 PM EST
Where
Pulaski County, 0.88 mi SE of Nancy to 1.14 mi WSW of Shepola
Measured
50 kt (58 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.060, -84.720

Local Emergency Management reported trees were blown down and onto Kentucky Highway 80 between Nancy and Somerset. A pontoon boat was blown off of Lake Cumberland at Pulaski County Park.

Thunderstorm Wind, Pike

When
May 29, 1:56 PM EST to 1:57 PM EST
Where
Pike County, 2.03 mi NW of Simers to 1.67 mi NW of Ransom
Measured
51 kt (59 mph) estimated gust
Reported by
Broadcast Media
Coordinates
37.487, -82.300

Local media and dispatch relayed reports of trees blown down near Johns Creek east of Kimper and in the Mudlick community northeast of McAndrews.

Thunderstorm Wind, Pike

When
May 29, 1:58 PM EST
Where
Pike County, 1.76 mi SE of Mc Veigh
Measured
56 kt (64 mph) estimated gust
Reported by
Emergency Manager
Coordinates
37.510, -82.230

The county Emergency Manager reported a large oak tree was blown down by thunderstorm wind gusts west of Phelps. The tree fell onto the guide wires of a large radio tower nearby, causing the tower to fall to the ground as well.

Hail, Letcher

When
May 29, 2:12 PM EST to 2:14 PM EST
Where
Letcher County, 1.49 mi SSW of Beefhide to 1.1 mi W of Adams
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
37.210, -82.630

A trained spotter and local media reported quarter to golf ball sized hail northeast of Jenkins, including along U.S. Highway 23.

Thunderstorm Wind, Letcher

When
May 29, 2:12 PM EST
Where
Letcher County, 0.69 mi N of East Jenkins
Measured
50 kt (58 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.190, -82.600

A tree was blown down and onto Kentucky Highway 805 northeast of Jenkins, blocking the road.

Hail, Perry

When
May 29, 2:37 PM EST
Where
Perry County, 2.35 mi NNE of Leatherwood
Measured
0.75 in hail
Reported by
Trained Spotter
Coordinates
37.060, -83.160

A SKYWARN Spotter observed penny sized hail northeast of Leatherwood.

The people who died

As the offices recorded each death: direct deaths were caused by the weather itself, indirect ones by something it set in motion.

EventDateAgeSexWhereKind
Thunderstorm Wind, Floyd2019-05-2961MaleVehicle/Towed TrailerDirect

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Kentucky in 2019Every state in 2019This day in weather historyWarnings in Kentucky, May 2019

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 816116, 815829, 815835, 816122, 815830, 815833, 815834, 816123, 816121, 815837, 815840, 815841, 815842, 815844, 815845, 815826, 815846, 816124.